question-icon

Does Valparin cause vomiting and watery stools in children?

default
Posted on Mon, 30 Dec 2013
Question: Hi, I am XXXXXXX My 3 year old son recently(3 week ago) had high fever and at that time, for a minute or two he had seizure. Then doctor suggested Valparin 200, 2 dos (5 ml) daily for next three months. Then After a week he suddenly started Vomiting, then after that waterly stool...then doctor has given antibiotics +injections and now he is well but all this i am able to see Drowsiness in him...Even he used to be very active but now a days he always try to make himself comfortable on Bed, Sofa or where ever he wants... Just to know the reason, i was searching for "Valparin 200" side effects and found that "Weakness, fever, vomiting, diarrhea and Drowsiness". So that means my son is getting over dos of Valparin 200 and that is why he is feeling drowsiness, weakness? Patient: XXXXXXX Age: 3 y Weight: 12.72 kg Note: 3 weeks ago, got hospitalized due to high fever and seizure (Which got confirmed in EEG report). Can you please Help me on this? Can i stop giving this medicine to my Son?
doctor
Answered by Dr. Deepak Kishore Kaltari (1 hour later)
Brief Answer: Slow tapering off the dose Detailed Answer: Hi, Welcome to Healthcare-Magic Greetings of the day Your son had generalized tonic seizures which is likely to be Due to Febrile seizures. Febrile seizures is seen in children less than 5years of age, who manifest tonic convulsions at the onset of fever. They usually require vigorous treatment of every fever right at the onset of fever, as rise in body temperature and not timely controlling it is associated with convulsions. As your child had only episode of convulsions and has been symptom free since that time on being on Valparin, it would be worth a try trying to taper him off the anticonvulsant. After 6months of initiation of treatment, repeat EEG can be done and if the report is normal then discontinuation of anticonvulsant can be planned with the precaution that every febrile episode is to be vigorously treated. I instruct the parents to put Rectal suppository of paracetamol at very onset of Fever and after about fifteen minutes start tepid sponging of body with normal temperature water. I would suggest you to discuss these things with your Pediatrician. I wish your son a happy and healthy life In case you need any further assistance will be glad to assist you Take care Best Regards Dr Deepak Kishore MBBS,MS,MCh Consultant Pediatric Surgeon
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Deepak Kishore Kaltari

General Surgeon

Practicing since :2002

Answered : 3193 Questions

premium_optimized

The User accepted the expert's answer

Share on
Does Valparin cause vomiting and watery stools in children?

Brief Answer: Slow tapering off the dose Detailed Answer: Hi, Welcome to Healthcare-Magic Greetings of the day Your son had generalized tonic seizures which is likely to be Due to Febrile seizures. Febrile seizures is seen in children less than 5years of age, who manifest tonic convulsions at the onset of fever. They usually require vigorous treatment of every fever right at the onset of fever, as rise in body temperature and not timely controlling it is associated with convulsions. As your child had only episode of convulsions and has been symptom free since that time on being on Valparin, it would be worth a try trying to taper him off the anticonvulsant. After 6months of initiation of treatment, repeat EEG can be done and if the report is normal then discontinuation of anticonvulsant can be planned with the precaution that every febrile episode is to be vigorously treated. I instruct the parents to put Rectal suppository of paracetamol at very onset of Fever and after about fifteen minutes start tepid sponging of body with normal temperature water. I would suggest you to discuss these things with your Pediatrician. I wish your son a happy and healthy life In case you need any further assistance will be glad to assist you Take care Best Regards Dr Deepak Kishore MBBS,MS,MCh Consultant Pediatric Surgeon